Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS Birmingham, AL

August 2, 2025Cherokee County, Alabama

NWS Birmingham, AL issued this flash flood warning at Aug 2, 2025, 7:42 PM CDT for Cherokee County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2025, 7:42 PM CDT (00:42 UTC)
Expired
Aug 2, 2025, 11:45 PM CDT
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:42 PM CDT, 7 hours earlier. Its key messages:

  • Updated at 1231 PM CDT SAT AUG 2 2025
  • There is a Marginal Risk (level 1 of 5) for severe storms with damaging wind gusts this afternoon and evening for locations southeast Interstate 20.
  • There is Level 2 out of 4 risk for excessive rainfall across eastern and southeastern Central Alabama through this evening. Isolated flash flooding events are possible.
Area forecast discussion, Aug 2, 12:42 PM CDT, 7 hours before
Area Forecast Discussion
National Weather Service Birmingham AL
1242 PM CDT Sat Aug 2 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Updated at 1231 PM CDT SAT AUG 2 2025

-  There is a Marginal Risk (level 1 of 5) for severe storms with
   damaging wind gusts this afternoon and evening for locations
   southeast Interstate 20.

-  There is Level 2 out of 4 risk for excessive rainfall across
   eastern and southeastern Central Alabama through this evening.
   Isolated flash flooding events are possible.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 1231 PM CDT SAT AUG 2 2025

Surface analysis early this afternoon depicts a cold front draped
along the Northern Gulf coast. Showers and thunderstorms have
been forming along the boundary, where low level convergence is
maximized, through the morning. This activity is expected to
expand north through the afternoon hours as several bouts of
H85-H5 vorticity rotate around the base of an upper trough
centered across the Great Lakes region. SPC has maintained a
Marginal Risk (Level 1 of 5) of severe storms across much of the
southern half of the CWA for this afternoon and evening. The
combination of passing upper level support, a stalled boundary,
and increasing instability will support isolated to scattered
storms later on today. Forecast soundings reveal an inverted-v
profile suggesting a primary threat of damaging winds today. In
addition to the severe threat, we will need to monitor for an
increasing flash flooding threat. A warm, moist airmass is in
place (GOES TPW imagery showing PWATs of 2.11") will help support
efficient rainfall product. Select forecast soundings indicate a
nearly fully saturated profile with a deep warm cloud depth which
further supports the risk of heavy rainfall. Isolated to scattered
flash flooding is likely, especially for those that receive ample
rainfall yesterday. Therefore, WPC has introduced a Slight Risk
(Level 2 of 4) of Excessive Rainfall for much of our eastern areas
through this evening. Activity is expected to diminish through
the evening hours as we lose daytime heating.

We have a nice "break" in the heat today as increased rain chances
and cloud cover will help keep heat indices in check. Sunday is
likely to feature some even cooler high temps, generally in the
mid 70s along the AL/GA border, as wedge flow gradually develops
due to a surface high sagging south along the Atlantic seaboard.
Latest guidance hints at a 50-80% chance of highs below 80F for
some tomorrow.

95/Castillo

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1231 PM CDT SAT AUG 2 2025

An unsettled pattern continues into next week as a longwave trough
axis remains stretched across the eastern CONUS while a stout
upper ridge builds in out west. Several disturbances will rotate
along the periphery of these features through the week, adding
increased lift across the southeast. This will ultimately lead to
increased chances for diurnally driven showers and thunderstorms.
Rainfall totals through the middle of the next week range from
0.5-1" across our NW areas to 2-3" for our SW counties. However,
this rain will not fall all at once which will help mitigate some
flooding concerns.

High temps into early next week stay on the cooler side (for August)
as wedge flow continues. High temps look to top out in the mid to
upper 70s across our eastern counties. Those further west will climb
into the 80s daily. By the middle to end of the work week, we all
warm back up into the mid to upper 80s.

95/Castillo

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT SAT AUG 2 2025

Showers and thunderstorms are beginning to develop across the area
early this afternoon. Any passing storm could bring low level
ceilings and gusty winds. Otherwise, VFR conditions prevail
through this evening. Opted to transition to TEMPO groups for
TSRA as the latest CAMs continue to show development across the
region. Some activity may linger a bit longer this evening at
ASN/MGM/AUO. Another round of MVFR/IFR ceilings are likely tonight
with VFR returning late tomorrow morning.

95/Castillo

&&

.FIRE WEATHER...

No issues from fire weather elements are expected over the coming
days. Daily showers and thunderstorms are expected, most focused
on the afternoon to evening time frame. 20-foot winds will be
light, except variable and gusty in and near showers and
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  79  64  78 /  60  50  30  40
Anniston    71  79  66  78 /  60  60  30  50
Birmingham  72  82  67  77 /  40  60  20  50
Tuscaloosa  72  86  69  81 /  30  50  20  50
Calera      72  82  67  79 /  40  70  30  50
Auburn      72  80  66  77 /  80  80  50  70
Montgomery  73  85  68  79 /  60  80  40  70
Troy        72  85  68  79 /  70  80  50  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...95/Castillo
LONG TERM....95/Castillo
AVIATION...95/Castillo
Hazardous weather outlook, Aug 2, 7:36 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
736 PM CDT Sat Aug 2 2025

ALZ011>015-017>050-040345-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
736 PM CDT Sat Aug 2 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a risk for heavy rainfall that could lead to isolated
locations of flash flooding across eastern and southeastern counties
Central Alabama tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A risk for heavy rainfall and localized flash flooding will linger
through the day on Sunday for eastern and southeastern counties of
Central Alabama.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not expected
at this time.

In the hours before

Special weather statement, Aug 2, 2:10 PM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
210 PM CDT Sat Aug 2 2025

ALZ047-048-021945-
Lee AL-Russell AL-
210 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEE AND NORTH
CENTRAL RUSSELL COUNTIES THROUGH 245 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ladonia, or 8 miles southwest of Smiths, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Bibb City, Goat Rock
Lake, Monterey Heights, Ladonia Sports Complex, Phenix Drag Strip,
and Parkmanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3238 8518 3247 8525 3264 8508 3262 8509
      3262 8508 3258 8507 3258 8506 3254 8502
      3251 8500 3249 8499 3247 8500 3245 8499
TIME...MOT...LOC 1910Z 230DEG 13KT 3245 8518

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, Aug 2, 5:50 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
550 PM CDT Sat Aug 2 2025

ALZ037-038-047-022330-
Lee AL-Tallapoosa AL-Chambers AL-
550 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LEE...EAST CENTRAL
TALLAPOOSA AND SOUTHWESTERN CHAMBERS COUNTIES THROUGH 630 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridge Grove, or 8 miles northeast of Camp Hill, moving south at 20
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Opelika, Camp Hill, Lafayette, La Fayette, Waverly, Cusseta, Chambers
County Lake, Beans Mill, Sturkie, Oak Bowery, Ridge Grove, West
Chambers, Roxana, and Mount Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3289 8568 3294 8536 3267 8525 3267 8568
TIME...MOT...LOC 2250Z 339DEG 18KT 3287 8554

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, Aug 2, 6:32 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
632 PM CDT Sat Aug 2 2025

ALZ037-038-045-047-030030-
Lee AL-Tallapoosa AL-Macon AL-Chambers AL-
632 PM CDT Sat Aug 2 2025

...STRONG THUNDERSTORMS WILL IMPACT LEE...NORTHEASTERN MACON...
SOUTHEASTERN TALLAPOOSA AND SOUTHERN CHAMBERS COUNTIES THROUGH 730 PM
CDT...

At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chambers County Lake to 7 miles northeast of
Liberty City. Movement was south at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Auburn, Opelika, Tuskegee, Camp Hill, Notasulga, Smiths, Smiths
Station, La Fayette, Waverly, Cusseta, Beulah, Denson, Beans Mill,
Lake Tuskegee, Auburn University, Tuskegee National Forest, Sturkie,
Beauregard, Bleecker, and Chambers County Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3251 8506 3247 8506 3247 8533 3241 8533
      3241 8543 3239 8543 3234 8568 3274 8579
      3294 8529 3266 8509 3265 8511 3263 8508
      3262 8509 3258 8507 3254 8502 3251 8500
TIME...MOT...LOC 2332Z 338DEG 14KT 3284 8533 3266 8568

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, Aug 2, 6:57 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
657 PM CDT Sat Aug 2 2025

ALZ042-030015-
Lowndes AL-
657 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOWNDES COUNTY
THROUGH 715 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Logan, or near Fort Deposit, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, and Calhoun.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 8653 3209 8641 3205 8641 3204 8640
      3203 8640 3196 8641 3196 8662
TIME...MOT...LOC 2357Z 031DEG 9KT 3201 8650

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12/Robinson

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:10 PM CDTAreal Flood AdvisoryBMXCherokee, Etowah3 hr
Aug 2, 7:33 PM CDTAreal Flood AdvisoryBMXBibb22 min
Aug 2, 7:55 PM CDTFlash Flood WarningBMXBibb2 hr
Aug 2, 8:10 PM CDTFlood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 20 more71 hr
Aug 2, 8:26 PM CDTAreal Flood AdvisoryBMXChilton, Shelby4 hr
Aug 2, 8:27 PM CDTSpecial Weather StatementBMXMontgomery63 min
Aug 2, 8:33 PM CDTFlash Flood WarningBMXCalhoun, Etowah, St. Clair108 min
Aug 2, 9:05 PM CDTFlash Flood WarningBMXBullock, Macon, Montgomery3 hr
Aug 2, 9:17 PM CDTAreal Flood AdvisoryBMXChilton, Coosa, Shelby3 hr
Aug 2, 9:24 PM CDTFlash Flood Warning Considerable damage threatBMXCalhoun, Cherokee, Cleburne4 hr
Aug 2, 10:38 PM CDTAreal Flood AdvisoryBMXShelby3 hr
Aug 2, 11:11 PM CDTFlash Flood WarningBMXCalhoun, Cleburne6 hr
Aug 3, 12:03 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega8 hr
Aug 3, 2:02 AM CDTFlash Flood WarningBMXCleburne8 hr
Aug 3, 9:52 AM CDTAreal Flood WarningBMXCleburne4 hr
Aug 3, 3:33 PM CDTAreal Flood AdvisoryBMXBarbour, Russell3 hr
Aug 3, 6:10 PM CDTAreal Flood AdvisoryBMXPike2 hr

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.